MAUDE Adverse Event Report: KARL LEIBINGER MEDIZINTECHNIK GMBH & CO. KG LEVEL ONE THORACIC; PLATE

KARL LEIBINGER MEDIZINTECHNIK GMBH & CO. KG LEVEL ONE THORACIC; PLATE
Model Number 24-015-27-71
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code Impaired Healing (2378)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).Reference exemption number e2017029.
 
Event or Problem Description
It was reported plates broke and were removed.
 
Additional Manufacturer Narrative
An investigation was performed on the basis of complaint statistics as no device was returned for evaluation.The complaint percentage was calculated, and it is determined that the complaint percentage falls within the design risk limits adhered to at klm.During the investigation the product lot number identified was reviewed in the device history records.The dhr review showed no discrepancies or anomalies.The failure root cause cannot be determined due to no device being returned.If further information is obtained that might add value to the contents of the investigation report, an additional follow-up report will be submitted.Possible lot numbers with manufacturing dates identified during investigation: 33214630 2017-aug-21, 33226054 2017-nov-30.
 
Additional Manufacturer Narrative
A manufacturer's evaluation was performed using high powered stereo microscopy which revealed tensile cracks consistent with mechanical overload of the device.Further observation determined there were no indications of material or manufacturing defects.The complaint percentage was calculated, and it was determined that the complaint percentage falls within the design risk limits adhered to by the manufacturer.During the investigation the product lot number was reviewed in the device history records.The dhr review showed no discrepancies or anomalies.The investigation results conclude that the root cause for the breakages was structural failure due to mechanical overload of the device, most likely patient-related.If further information is obtained that might add value to the contents of the manufacturer's evaluation report, an additional follow-up report will be submitted.Corrected/additional data: product return date: 02/13/2019.Lot numbers identified during investigation of explanted devices: 33214630 mfg.Date: 21aug2017.33226054 mfg.Date: 30nov2017.Company contact: (b)(4).

Brand Name
LEVEL ONE THORACIC
Common Device Name
PLATE
Manufacturer (Section D)
KARL LEIBINGER MEDIZINTECHNIK GMBH & CO. KG
kolbinger strasse 10
muehlheim/donau, 78570
GM  78570
Manufacturer (Section G)
KARL LEIBINGER MEDIZINTECHNIK GMBH & CO. KG
kolbinger strasse 10
muehlheim/donau, 78570
GM   78570
Manufacturer Contact
melissa bachorski
po box 16369
jacksonville, FL 32245
9046417746
MDR Report Key8344772
Report Number9610905-2019-00040
Device Sequence Number19311756
Product Code HRS
UDI-Device Identifier00888118101419
UDI-Public(01)00888118101419
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K153482
Exemption Number2017029
Number of Events Summarized1
Summary Report (Y/N)N
Device Explanted Year2019
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 08/02/2023
Report Date (Section F) 01/30/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number24-015-27-71
Device Lot NumberSEE H10
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? Yes
Distributor Facility Aware Date05/20/2019
Event Location Hospital
Date Report to Manufacturer01/30/2019
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/30/2019
Supplement Date Received by Manufacturer05/20/2019
08/02/2023
Initial Report FDA Received Date02/15/2019
Supplement Report FDA Received Date06/18/2019
08/30/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown